MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; CLEAN VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; CLEAN VINYL CATHETER
Model Number 421714
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the customer received a few catheters that were bent.The customer noted that he straightened one of the catheters and used it.Allegedly, while the catheter was in situ, it had bent again and pierced through the ¿liner¿ which caused some bleeding.The customer reported that he ended up having surgery and a permanent catheter placed due to the reported event.The customer did not save any of the defective products.19dec2019- update: dr.(b)(6) is the correct urologist/specialist - he did the scope on (b)(6) to follow up with removing the permanent catheter and return to self cathing at (b)(6) hospital.Permanent cath had been inserted in new glasgow by the er attending.Still finds occasional slight bend but they are usable as they do/can be straightened out.
 
Event or Problem Description
It was reported that the customer received a few catheters that were bent.The customer noted that he straightened one of the catheters and used it.Allegedly, while the catheter was in situ, it had bent again and pierced through the ¿liner¿ which caused some bleeding.The customer reported that he ended up having surgery and a permanent catheter placed due to the reported event.The customer did not save any of the defective products.Per additional information received on 19dec19, the correct oncologist/specialist completed a scope on oct 1 to follow up with removing the permanent catheter to return to self cathing at truro hospital.The permanent catheter had been inserted in new glasgow by the er attending.It was noted that they still finds occasional slight bends, but they are usable as they do/can be straightened out.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿bent / kinked shaft¿ with a potential root cause of "operator error in stacking during drying operations or incorrect finish assembly of tray or kit".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
CLEAN VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9526571
Report Number1018233-2019-08290
Device Sequence Number411098
Product Code KOD
UDI-Device Identifier00801741038822
UDI-Public(01)00801741038822
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number421714
Device Catalogue Number421714
Device Lot NumberNGDQ0889
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/04/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;